Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 1, NWS Green Bay, WI

January 14, 200715 counties in Wisconsin

NWS Green Bay, WI issued this snow advisory at Jan 14, 2007, 2:31 PM CST for 15 counties in Wisconsin. It took effect at Jan 14, 2007, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 2:31 PM CST (20:31 UTC)
In effect from
Jan 14, 2007, 9:00 PM CST
Expired
Jan 15, 2007, 6:00 PM CST
In force
21 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Jan 14, 11:15 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 14, 11:15 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CST SUN JAN 14 2007

.UPDATED...TONIGHT AND MONDAY. MODELS IN BETTER AGREEMENT ON HANDLING OF
SYSTEM AFFECTING THE AREA TONIGHT AND MONDAY. WHILE THE NAM PRECIP SEEMS
A BIT HIGH THE GFS OFFERS A BETTER SOLUTION AT THIS TIME. WITH CLOSE TO
20 TO 1 AND 15 TO 1 WATER TO SNOW RATIOS ACROSS THE AREA HEADLINES WILL
BE NEEDED ACROSS THE ENTIRE CWA TONIGHT AND MONDAY. AT THIS TIME A SNOW
ADVISORY LOOKS PROBABLE FOR AREAS NORTH AND WEST OF GREEN BAY. FOR THE
FOX VALLEY AND LAKESHORE A WARNING IS LIKELY GIVEN THE ENHANCEMENT FROM
LAKE MICHIGAN AND THE SIGNIFICANT BLOWING AND DRIFTING OF SNOW AS WINDS
PICK UP LATER TONIGHT. EXACT HEADLINES WILL BE ISSUED THIS AFTERNOON.

THE 4 AM DISCUSSION FOLLOWS.

.SHORT TERM...TODAY THROUGH MONDAY.

SOME LIGHT RADAR RETURNS THIS MORNING OVER THE SOUTHERN PORTION
OF THE FORECAST AREA. FEW/SCATTERED FLURRIES ARE POSSIBLE THIS
MORNING SOUTH OF A WAUTOMA TO GREEN BAY TO KEWAUNEE LINE. THE
PRECIPITATION SHOULD END THIS MORNING...THEN A CHANCE OF FLURRIES
WILL REDEVELOP LATER THIS AFTERNOON FOR TWO REASONS ACROSS EAST
CENTRAL WISCONSIN. 850MB WINDS ARE EXPECTED TO TURN OFF LAKE
MICHIGAN THIS AFTERNOON...BRINGING LOW LEVEL CLOUDS. INCREASING LIFT
ALSO NOTED TO HELP PRODUCE THE FLURRIES AS WELL.  ALSO INCLUDED A
CHANCE OF LIGHT FREEZING DRIZZLE AS WELL AS MOISTURE ABOVE 700MB
MAY BE LACKING FOR A WHILE LATER THIS AFTERNOON.

MAIN SYSTEM EXPECTED TO MOVE THROUGH THE REGION TONIGHT INTO MONDAY.
FIRST SIGNIFICANT SNOWFALL IN WEEKS IS EXPECTED FOR MANY AREAS.
PRECIPITATION SHOULD DEVELOP DURING THE EVENING HOURS OVER THE
SOUTHERN PORTION OF THE FORECAST AREA AND THEN SPREAD NORTHWARD
OVERNIGHT. DECIDED NOT TO GO WITH A WATCH THINKING MOST OF THE
HIGHEST SNOWFALL TOTALS WILL BE IN THE 3 TO 5 INCH RANGE. WOULD NOT
BE SURPRISED IF THERE WERE A FEW 6 INCH AMOUNTS ESPECIALLY ALONG THE
LAKESHORE WHERE WINDS OFF THE LAKE SHOULD ENHANCE SNOWFALL TOTALS
THERE. MODELS QPF LEFT DOUBT IN THE FORECAST AS WELL...WITH NGM/GFS
LIGHTER ON AMOUNTS WHILE WRF HAD THE HIGHEST QPF. NORTHEAST WINDS
WILL ALSO CAUSE SOME BLOWING AND DRIFTING OF THE SNOW AS WELL.

CURRENT THINKING IS SNOW ADVISORY OR SNOW AND BLOWING SNOW ADVISORY
MAYBE NEEDED OVER THE EAST AND CENTRAL TONIGHT INTO MONDAY WHERE 3 TO
5 INCHES OF SNOW IS EXPECTED MAINLY SOUTH OF HIGHWAY 29. THE SNOW
SHOULD TAPER OFF ON MONDAY. BLOWING SNOW MAY STILL CAUSE SOME TRAVEL
DIFFICULTIES INTO THE AFTERNOON OVER THE EAST.

.LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CONCERNS INCLUDE
POTENTIAL FOR LK EFFECT SNOW SHWRS MON NGT/TUE MORNING ACROSS NRN
WI AND PCPN CHCS LTR IN THE WEEK.

UPR TROF STILL IN THE PROCESS OF PUSHING THRU THE RGN MON NGT BUT BY
THIS TIME...THE BEST MSTR/LIFT/DYNAMICS WL HAVE SHIFTED TO OUR EAST.
WHILE SOME FLURRIES ARE PSBL WITH THE PASSAGE OF THIS UPR TROF...NOT
ENUF COVERAGE TO WARRANT A MENTION IN THE ZNS. ATTN FOCUSED MORE ON NRN
WI WHERE N-NW WNDS MOVG OVR THE WARMER WATERS OF LK SUPERIOR AND COLD 8H
TEMPS OF AROUND -18C WOULD LEAD TO LK EFFECT SNOW SHWRS. DELTA-T VALUES
OF AROUND 20 AND LK-INDUCED CAPES AROUND 350 J/KG WL BE COUNTERED BY
RELATIVELY LOW INVERSION HGTS. HAVE KEPT POPS AT LIKELY FOR VILAS CNTY
WHERE AT LEAST AN INCH OF SNOW IS PSBL IN FAVORED NW SECTIONS OF THE
CNTY. LK EFFECT SNOW SHWRS WL BEGIN TO DIMINISH TUE MORNING AS A RDG OF
HI PRES BUILDS INTO THE WRN GREAT LKS AND WNDS BEGIN TO BACK TO THE WEST
BY TUE AFTERNOON. CHC OF MORNING SNOW SHWRS FOR VILAS CNTY...OTHERWISE
DRY CONDITIONS ACROSS THE REST OF THE FCST AREA WITH INCREASING
SUNSHINE. PLAN ON KEEPING TEMPS TOWARD THE COOLER MAV GUID.

SFC RDG PASSES OVRHD TUE EVENING AND IS ALREADY TO OUR EAST BY 12Z WED.
LGT WNDS...MOSTLY CLR SKIES AND FRESH SNOW CVR SHOULD ALLOW TEMPS TO
FALL PRETTY GOOD OVR NE WI. HAVE KEPT TEMPS SUB-ZERO OVR NRN WI WITH
SINGLE DIGITS ABV ZERO OVR THE REST OF THE FCST AREA. NE WI TO RESIDE IN
RETURN FLOW ON WED AS SW WNDS BRING WARMER AIR TO THE RGN. 8H TEMPS WARM
TO AROUND -4C WHICH WOULD NORMALLY SEND TEMPS INTO THE 30S IF NOT FOR
THE SNOW CVR. NEVERTHELESS...LOOK FOR MAX TEMPS ON WED TO WARM TO ABV
NORMAL VALUES.

A NEW SYSTEM IS PROGGED TO DROP SOUTH ACROSS THE WEST COAST WED INTO WED
NGT AND KICK OUT A LEAD UPR TROF/ASSOCIATED SHRTWV INTO THE CNTRL
PLAINS. THIS UPR TROF/SHRTWV WOULD REACH THE WRN GREAT LKS BY THU AT ABT
THE SAME TIME A WEAK CDFNT WOULD BE APPROACHING THE RGN. THERE APRS TO
BE ENUF MSTR...HGT FALLS...AND WEAK DYNAMICS INVOLVED TO BRING A SML CHC
OF LGT SNOW TO NE WI. WL CARRY CHC OF LGT SNOW OR FLURRIES INTO THU NGT
AS THE FNT AND UPR TROF STILL IN THE PROCESS OF EXITING THE RGN. MDLS
HAVE DIFFERENT OPINIONS AS TO THE STRENGTH OF THE NRN BRANCH OF THE MEAN
FLOW DROPPING INTO THE RGN FOR THE END OF NXT WEEK. GFS/CANADIAN ARE
SHARPER WITH THIS DEVELOPING UPR TROF...THEREBY SENDING COLDER AIRMASS
INTO WI WITH PSBL SHRTWVS DIVING THRU THE TROF. TOO MUCH UNCERTAINTY AT
THIS POINT TO CARRY POPS AT THIS TIME.

&&

.AVIATION...
SCATTERED SNOW SHOWERS OR FLURRIES ARE EXPECTED SOUTH OF KCLI AND
KGRB THIS MORNING. DURING THE AFTERNOON...MVFR CEILING WILL MOVE
IN OFF THE BAY AT KGRB AND OFF THE LAKE AT KMTW. ENOUGH VERTICAL
MOTION NOTED TOWARD 00Z THAT MAY CAUSE SOME FLURRIES OR FREEZING
DRIZZLE AT THESE SITES AND AT KOSH AND KATW.

CEILING WILL LOWER TONIGHT AS SNOW SPREADS NORTHWARD INTO THE
AREA. THE COMBINATION OF FALLING SNOW...AND INCREASING NORTHEAST
WINDS LATER TONIGHT WILL CAUSE AREAS OF BLOWING AND DRIFTING OF
THE SNOW FOR KATW...KGRB...KOSH...KMTW...KSUE AND KCLI. SOME
FLIGHT DELAYS ARE POSSIBLE MONDAY MORNING DUE TO THE FALLING
SNOW AND BLOWING SNOW.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jan 14, 5:00 AM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CST SUN JAN 14 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
500 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL MOVE ACROSS VILAS COUNTY THIS AFTERNOON.
MEANWHILE...SNOW IS EXPECTED TO DEVELOP ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN THIS EVENING...AND THEN SPREAD INTO NORTHERN WISCONSIN
OVERNIGHT. INCREASING NORTHERLY WINDS MAY CAUSE SOME BLOWING AND
DRIFTING OF THE SNOW LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

SNOW WILL DIMINISH OR END ON MONDAY. TOTAL ACCUMULATIONS OF 3
TO 5 INCHES ARE EXPECTED BY MONDAY MORNING SOUTH OF HIGHWAY 29.
FOR LOCATION NORTH OF HIGHWAY 29...SNOWFALL TOTALS SHOULD RANGE
FROM 1 TO 3 INCHES. GUSTY NORTHERLY WINDS WILL CONTINUE
TO PRODUCE SOME BLOWING AND DRIFTING OF THE SNOW INTO MONDAY
AFTERNOON.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE MAINLY ACROSS VILAS COUNTY
INTO TUESDAY MORNING. AN ADDITIONAL INCH OR TWO IS POSSIBLE IN THE
SNOWBELT REGION WITH LIGHTER AMOUNTS OVER THE REMAINDER OF THE
COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO CALL IN SNOW REPORTS DURING THE SUNDAY NIGHT
THROUGH MONDAY NIGHT PERIOD.

LMZ521-522-541>543-564-151100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
500 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

INCREASING NORTHEAST WINDS WILL CAUSE HAZARDOUS WINDS AND WAVES FOR
SMALL CRAFTS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED FROM MONDAY THROUGH
TUESDAY MORNING.

KALLAS/ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:31 PM CSTHeavy Snow WarningGRBMarathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more16 hr
Jan 14, 2:31 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more27 hr

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.